P. GARCÍA-ORTEGA; A. CADAHÍA
This content is PDF only. Please click on the PDF icon to access.
To the editor: We read with great interest the recent report by Sandhu and Requena (1) on hypersensitivity to cimetidine. We believe that, in the patient described by the authors, there has not been documentation sufficient to attribute the clinical symptoms to the cimetidine-type I hypersensitivity; other mechanisms could have been involved.
Patients with acute pancreatitis have an increased trypsin concentration in serum (2). Two components of the complement system, C3 and C5, can be split by various proteolytic enzymes, including trypsin (3). As is well known, the end products of this splitting, C3a and C5a have biological activity as
GARCÍA-ORTEGA P, CADAHÍA A. Hypersensitivity to Cimetidine. Ann Intern Med. 1982;97:930. doi: https://doi.org/10.7326/0003-4819-97-6-930_2
Download citation file:
Published: Ann Intern Med. 1982;97(6):930.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use